Protopic the Horrible

After doing much reading online today, on the ITSAN and elsewhere on the internet, I have decided to try giving up Protopic to see if that could be cause of my never ending eczema. I have eczema head to toe and currently even small blisters on my hand. Something is not right in my body. I have used it approximately since summer 2009, so that is now about 4 years. I used it this morning so my first day off it will have to be tomorrow. Hopefully this is the answer to my many prayers to Lord about healing my body. If I am right, this could bring on a full fledge withdrawal called Red Skin Syndrome or RSS. I believe I went through something similar last year when I went off my birth control for three months. It was hell and I should have stayed off the BC but did not know at the time what was going on and so went back on and my skin got better. At the time I had severe dry skin, itching, weeping, severe insomnia, and constipation. Tomorrow is day 1!
Advertisements

15 thoughts on “Protopic the Horrible

  1. Hi there,

    I’m really sorry to hear what you have went through.

    Would like to check, when you started with protopic, where do you apply them at? On the face and your body?

    Hope to hear from you soon!

      • Thank you for your prompt reply!

        I’m currently using protopic on my face. Initially when I started out, I used them everyday. I’m into 5 years of using them and have been using them intermittently, usually once a week to suppress the red flares of my roseacea and flaky skin.

        I’m thinking to wean them off but I’m really afraid to do so ):

        Would like to hear your advise on this.

        Thank you!

      • Personally, after everything I have been through after using Protopic I would highly advise against using it. I will never touch it again and wish I never did. I suffered for far too long trying to get off that stuff.
        That being said everyone is different and it is completely your decision. You can start trying to wean off it and see how your body reacts. If your skin starts to go crazy I would say its addicted…
        Take care and if you have anymore questions please let me know.

  2. Thank you for your advise!

    I’ll probably start to wean it off I n mid dec considering I have an upcoming exam, I’ll just focus on my exams in the meanwhile.

    I’ll post here again if I have any questions.

    Thank you so much! Hope you’re doing good!

  3. Hello! It’s me again. I’ve actually started to wean off protopic starting 24 nov. Been close to a month now.

    I’m experiencing oozing skin above and below my lip area even though I did not scratch it. I’m currently using sudocrem to manage it, but if I stop applying sudocrem, my skin will ooze again.m ):

    May I know how do you manage your oozing skin?? Any advise??

    Thank you!!

    • Sorry your experiencing that. I did pretty much what you are doing. Sudocream or I just let the air at it and it would eventually dry out.
      Hope this phase does not last too long for you.

      • Thank you for your advise!

        Is this considered part of the withdrawal symptoms? How long did you experience the oozing stage? Do you apply moisturizer on the oozing skin??

        I’m pretty embarrassed by my dry flaky skin around my mouth, though the people around me did not mention anything, somehow I feel like they’re staring at it ):

      • Unfortunately Yes it is considered part of the whole withdrawal period. Its crummy I know. I remember the stares and actually started to get anxiety about going out in public. Thankfully most of the comments I got from people, were people trying to give me advice to help me.

        I did apply moisturizer to the oozy skin. I slathered my body in cream regardless of oozing. It was the only way I got comfort, but I do remember it stinging. I honestly cannot remember how long that part lasted, but I seem to remember it coming and going from time to time. It gets harder to remember all the details the longer out you get πŸ™‚ Hang in there! It will get better.

  4. Thank you so much for listening to me. Can’t express how grateful to find someone who had went through this yet grief that you’ve been suffering for this long.

    Yes, I’m kind of experiencing the anxiety you went through before. I just want to hide at home from all the people ): I did apply moisturizer on the oozing area and it really stings!! Been googling alot on this condition as well. Think I’m kind of stressed hence my skin is oozing again, on my lips this time.

    May I check what supplements do you take while going through the withdrawal process? I’m currently taking vitamin A, C, E in the morning and 2 caps of fish oil at night. I’m not too sure if it’s helping with the condition or not….

    • I was doing homeopathy at the time and the doctor had me on many different supplements, which I unfortunately cannot remember what anymore. Those supplements your taking are supposed to help with the skin, but sometimes it does take a while to kick in. πŸ˜‰

      • Thank you so much for your response!

        Ok, I shall be patient and continue those supplements to see if it helps or not.

        Will post again if I have any questions 😊

  5. Can’t express how grateful to find someone who had went through this, similar to myself***** sorry, no offense here. I mean I’m glad to find someone who is similar to myself and had went through this and is able to give advise as I can’t seem to find someone to talk to..

  6. Hello it’s me again.

    I’m experiencing an inflammation right now around the centre of my face (cheeks, nose, above and below my nose area). It’s extremely red, swollen, stinging, burning and weeping nonstop. ): if I wash my face, the weeping will start all over again. What can I do to stop the weeping? It’s been like this since Thursday. I’m at a loss of what I should do to stop the weeping mess. It feels so torturous and I’m really stressed and depressed );

    Appreciate if you could give me any advise. Thank you!!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s